Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 212, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 10, 2016, 2:53 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2016, 2:53 PM CDT (19:53 UTC)
- Expired
- Sep 10, 2016, 3:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 25 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 3:18 PM CDT | TSTM WND DMG | 6 W Clarksville, TN | TREE DOWN ON COOPER CREEK ROAD IN WESTERN MONTGOMERY COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WUUS54 KOHX 101953
SVROHX
TNC125-161-102045-
/O.NEW.KOHX.SV.W.0212.160910T1953Z-160910T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
253 PM CDT SAT SEP 10 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN STEWART COUNTY IN MIDDLE TENNESSEE...
NORTHERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 345 PM CDT
* AT 253 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
BIG ROCK...OR 10 MILES SOUTHWEST OF FORT CAMPBELL NORTH...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...INDIAN MOUND AND WOODLAWN.
RIVERFEST IN CLARKSVILLE WILL ALSO BE IMPACTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3647 8718 3644 8773 3662 8772 3664 8765
3664 8718
TIME...MOT...LOC 1953Z 254DEG 31KT 3656 8760
HAIL...<.75IN
WIND...60MPH
$$
272 follow-up statements
954
WWUS54 KOHX 102009
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 PM CDT SAT SEP 10 2016
TNC161-102018-
/O.CAN.KOHX.SV.W.0212.000000T0000Z-160910T2045Z/
STEWART TN-
309 PM CDT SAT SEP 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STEWART COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA, THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3664 8718 3647 8718 3645 8761 3664 8764
TIME...MOT...LOC 2008Z 256DEG 30KT 3657 8744
$$
TNC125-102045-
/O.CON.KOHX.SV.W.0212.000000T0000Z-160910T2045Z/
MONTGOMERY TN-
309 PM CDT SAT SEP 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHERN MONTGOMERY COUNTY...
AT 308 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLARKSVILLE...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE AND WOODLAWN.
RIVERFEST IN CLARKSVILLE WILL ALSO BE IMPACTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3664 8718 3647 8718 3645 8761 3664 8764
TIME...MOT...LOC 2008Z 256DEG 30KT 3657 8744
HAIL...<.75IN
WIND...60MPH
$$
27920 WWUS54 KOHX 102031 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 331 PM CDT SAT SEP 10 2016 TNC125-102045- /O.CON.KOHX.SV.W.0212.000000T0000Z-160910T2045Z/ MONTGOMERY TN- 331 PM CDT SAT SEP 10 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR NORTHERN MONTGOMERY COUNTY... AT 331 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLARKSVILLE... MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... CLARKSVILLE. RIVERFEST IN CLARKSVILLE WILL ALSO BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3664 8718 3647 8718 3645 8753 3664 8740 TIME...MOT...LOC 2031Z 279DEG 37KT 3651 8726 HAIL...<.75IN WIND...60MPH $$ 27
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:26 PM CDT, 27 minutes earlier.
Area forecast discussion, Sep 10, 2:26 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Nashville TN 226 PM CDT SAT SEP 10 2016 .DISCUSSION... Current radar imagery showing a narrow band of showers and tstms just now moving into our northwestern cwa. This convergence zone should remain rather progressive with the activity approaching our Plateau around 7 pm this evening. The activity should then exit the plateau by midnight. Latest sfc analysis indicates that this activity is just along and ahead of the main cold frontal boundary. Thus, wind energy just ahead of the boundary is elevated and the linear omega fields are tapping into some elevated cape values as well. For the fcst, will go ahead and include pre evening wording. Strong storms are possible as well, with perhaps warning levels becoming possible for a storm or two. Otw, look for clearing over western areas late. Moving forward, the next few days are looking dry with lower humidity values. Still warm though as the shortwave pulls east and heights quickly rebound. In the ext fcst, weak w-e ridging will prevail. A weakening boundary will attempt to approach around mid week but pops at best will be 20 percent. Late in the extended, we will see a pattern change as stronger upper troughing and a frontal boundary moves our way. Will include higher pops for next weekend. For the ext temps, above normal values to continue although high temps late in the extended will lower toward more seasonal levels. && .AVIATION... 18Z TAF DISCUSSION. VFR conditions for a few more hours this afternoon. Flight categories will decrease for a couple of hours at each terminal as a line of showers and thunderstorms pushes through the mid-state. Cigs should remain around 4k feet, but vis will drop with the heavier rains, then improve quickly behind the line. The only other reduction in flight categories should be IFR at CSV late tonight behind the front. The other story will be the winds. Breezy southwest to west winds will be out ahead of the front with gusts to 20 kts. Winds should relax fairly quickly behind the FROPA and turn northerly. && .PRELIMINARY POINT TEMPS/POPS... Nashville 62 84 56 88 64 / 40 0 0 0 0 Clarksville 58 81 54 87 61 / 10 0 0 0 0 Crossville 63 79 55 82 63 / 50 0 0 10 10 Columbia 62 85 55 88 65 / 40 0 0 0 0 Lawrenceburg 63 85 55 89 65 / 50 0 0 0 0 Waverly 59 81 55 86 63 / 20 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........Unger
Hazardous weather outlook, Sep 10, 5:30 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT SEP 10 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-111030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 530 AM CDT SAT SEP 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS...WITH GUSTY WINDS AND HEAVY DOWNPOURS...CAN BE EXPECTED THIS AFTERNOON AND EVENING. SMALL BRANCHES COULD FALL VICTIM TO THE WIND...AND HEAVY DOWNPOURS MAY PRODUCE LOCALIZED PONDING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT ANY STORM DAMAGE OR FLOOD REPORTS TO THE NATIONAL WEATHER SERVICE. 19
In the hours before
Special weather statement, Sep 10, 2:39 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT SAT SEP 10 2016
TNZ005-006-102030-
MONTGOMERY TN-STEWART TN-
239 PM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEWART AND MONTGOMERY
COUNTIES UNTIL 330 PM CDT...
AT 239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BIG ROCK...OR 8 MILES EAST OF DOVER...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...DOVER...BIG ROCK...CUMBERLAND CITY...PALMYRA...
WOODLAWN...CUNNINGHAM AND INDIAN MOUND.
RIVERFEST IN CLARKSVILLE WILL ALSO BE IMPACTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3664 8711 3656 8714 3655 8713 3655 8712
3646 8712 3644 8715 3642 8715 3643 8717
3641 8718 3641 8721 3635 8728 3632 8729
3634 8757 3634 8759 3636 8759 3637 8761
3637 8772 3633 8779 3633 8787 3664 8778
TIME...MOT...LOC 1939Z 247DEG 40KT 3651 8770
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:39 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 51 min |
| Sep 10, 3:26 PM CDT | Special Weather Statement | OHX | Robertson | 34 min |
| Sep 10, 3:29 PM CDT | Special Weather Statement | OHX | Dickson | 46 min |
| Sep 10, 3:34 PM CDT | Special Weather Statement | OHX | Hickman | 41 min |
| Sep 10, 4:00 PM CDT | Special Weather Statement | OHX | Cheatham | 30 min |
| Sep 10, 4:03 PM CDT | Special Weather Statement | OHX | Sumner | 27 min |
| Sep 10, 4:21 PM CDT | Special Weather Statement | OHX | Davidson, Williamson | 39 min |
| Sep 10, 4:28 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner, Williamson | 32 min |
| Sep 10, 4:50 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 40 min |
| Sep 10, 5:01 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 29 min |
| Sep 10, 5:03 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Macon, Smith, Trousdale | 27 min |
| Sep 10, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Putnam, Rutherford, Smith, Wilson | 42 min |
| Sep 10, 5:33 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 42 min |
| Sep 10, 5:46 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Pickett, Putnam | 29 min |
| Sep 10, 5:54 PM CDT | Special Weather Statement | OHX | Cannon, Cumberland, DeKalb, Van Buren, Warren, White | 66 min |
| Sep 10, 5:57 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 63 min |
| Sep 10, 6:24 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 66 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.